Hail, Marshall
- When
- June 12, 2:39 PM CST
- Where
- Marshall County, Albertville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.270, -86.220
The public reported quarter sized hail in Albertville.
One of several supercell thunderstorms developed during the mid to late afternoon hours east of the I-65 corridor in northeast Alabama. One of these thunderstorms produced hail up to one inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
One of several supercell thunderstorms developed during the mid to late afternoon hours east of the I-65 corridor in northeast Alabama. One of these thunderstorms produced hail up to one inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 12, 2:05 PM CST, 34 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 305 PM CDT Wed Jun 12 2019 .NEAR TERM...(Tonight) Issued at 303 PM CDT Wed Jun 12 2019 A weak surface boundary is responsible for a broken band of thunderstorms tracking east over northeast AL and southern middle TN. These storms could bring gusty winds near 30-40mph, small hail, and brief heavy downpours, but the overall widespread severe threat appears low at this time. These storms should continue tracking east over the next several hours and activity should begin to die down by sunset. Otherwise, clouds should clear through the afternoon and evening as a cold front passes through the area. Dry conditions will be in place overnight with lows generally in the upper 50s to lower 60s, several degrees below normal for this time of the year. .SHORT TERM...(Thursday through Thursday night) Issued at 303 PM CDT Wed Jun 12 2019 Northwest flow will return to the area tomorrow morning, ushering drier and cooler air into the area. Despite mostly clear skies, temperatures will remain well below normal. In fact, high temperatures tomorrow do not exceed the upper 70s. This combined with dew points in the 50s will make for a very pleasant day for this time of the year. Steep gradient flow will lead to wind gusts up to 20kts possible tomorrow during the day, but should begin to die down near sunset. High pressure will begin to build in during the day Thursday, keeping dry and cooler conditions over the Valley through the beginning of the weekend. Temperatures could even fall as low as the upper 40s Thursday night and Friday morning, making it the coldest night we have had since mid-May. .LONG TERM...(Friday through Tuesday) Issued at 303 PM CDT Wed Jun 12 2019 High pressure will remain entrenched across the region Friday and Saturday, promoting fairly tranquil weather to close out the week. Friday will start off quite cool for mid-June, thanks to the cool, dry air mass in place -- with daybreak temperatures in the lower 50s. With northerly winds reinforcing this air mass throughout the day, temperatures will only climb into the upper 70s (plateau/ridge) to lower 80s (valley) -- despite the sunny conditions. The ridge will amplify on Saturday as it builds north into the Ohio Valley as a upper-trough begins to develop across the Central/Southern Plains. The result will be a breezy SW flow that will help push temperatures back to near seasonable levels as highs peak in the mid to upper 80s. The upper-level flow will become more zonal in nature Sunday into the early part of next week. This will allow for a few shortwaves to pass east through the Ohio and Tennessee Valleys and into the Central and Southern Appalachians. As a result, expect cloud cover to steadily increase over the area and opportunities for scattered to perhaps numerous showers and thunderstorms to develop each day, especially on Monday and Tuesday when deep moisture and instability are greatest. At this time, would expect these storms to be fairly benign in nature given the fairly weak shear profile. However, it's possible that a strong storm or two could be possible during this period early next week should the higher CAPE progs be realized. Despite the cloud cover and higher PoPs, expect southerly flow to boost temperatures, as highs in the mid 80s to perhaps the upper 80s are expected. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 104 PM CDT Wed Jun 12 2019 A weak area of convergence currently located near the I-65 corridor will serve as the lifting mechanism for shower and storm activity over the next several hours, but any activity should clear the HSV TAF vicinity by late this afternoon. Due to low confidence, have kept any mention of vicinity showers out of the MSL TAF but did mention VCTS in the HSV TAF where better moisture advection and instability exists. Brief MVFR cigs will be possible with any thunderstorm development along with gusts up to 30-40kts, otherwise VFR conditions are expected over the next 24 hours. Winds will shift to westerly by later this evening, then northwesterly by the morning hours. Gradient winds up to 20kts will be possible tomorrow during the day. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...25 SHORT TERM...25 LONG TERM...AMP AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous Weather Outlook National Weather Service Huntsville AL 154 PM CDT Wed Jun 12 2019 ALZ001>010-016-TNZ076-096-097-131000- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 154 PM CDT Wed Jun 12 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon through Tonight... Scattered showers and thunderstorms over Northeast Alabama may produce localized gusty winds this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will be possible from Sunday through Tuesday. Gusty winds and locally heavy downpours will be the primary threats. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Special Weather Statement
National Weather Service Huntsville AL
239 PM CDT Wed Jun 12 2019
ALZ008-122030-
Marshall AL-
239 PM CDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 330
PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Guntersville, moving northeast at 15 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Guntersville, Grant, Columbus City, Lake Guntersville St Park and
Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3443 8645 3460 8616 3452 8615 3453 8613
3452 8610 3451 8611 3447 8609 3447 8607
3443 8611 3440 8612 3439 8611 3436 8611
3427 8635
TIME...MOT...LOC 1938Z 245DEG 12KT 3438 8634
AMPSpecial Weather Statement
National Weather Service Huntsville AL
243 PM CDT Wed Jun 12 2019
ALZ008-122030-
Marshall AL-
243 PM CDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 330
PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Guntersville, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Guntersville, Grant, Columbus City, Lake Guntersville St Park and
Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3443 8645 3460 8616 3452 8615 3453 8613
3452 8610 3451 8611 3447 8609 3447 8607
3443 8611 3440 8612 3439 8611 3436 8611
3427 8635
TIME...MOT...LOC 1943Z 245DEG 12KT 3439 8632
AMPSpecial Weather Statement
National Weather Service Huntsville AL
251 PM CDT Wed Jun 12 2019
ALZ009-122030-
Jackson AL-
251 PM CDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON COUNTY UNTIL
330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Skyline, or 13 miles northwest of Scottsboro, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Scottsboro, Hollywood, Skyline, Pleasant Groves, Hytop, Martintown,
Princeton, Estillfork, Trenton and Garth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3467 8635 3478 8634 3479 8633 3480 8634
3482 8634 3483 8633 3484 8634 3490 8633
3490 8632 3491 8631 3498 8599 3472 8590
TIME...MOT...LOC 1950Z 254DEG 16KT 3480 8622
AMPSpecial Weather Statement National Weather Service Huntsville AL 321 PM CDT Wed Jun 12 2019 ALZ008-122030- Marshall AL- 321 PM CDT Wed Jun 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST MARSHALL COUNTY UNTIL 330 PM CDT... At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over Albertville, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Albertville, Boaz, McVille, Hustleville, High Point and Rabbit Town. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3422 8630 3426 8633 3435 8611 3423 8611 TIME...MOT...LOC 2020Z 243DEG 30KT 3428 8622 KTW
Special Weather Statement
National Weather Service Huntsville AL
335 PM CDT Wed Jun 12 2019
ALZ008-010-122100-
Marshall AL-DeKalb AL-
335 PM CDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES UNTIL 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm southeast of Guntersville, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Albertville, Boaz, Crossville, Douglas, McVille, High Point, Horton,
Hopewell, Arona and Painter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3420 8640 3430 8632 3446 8605 3420 8600
3420 8611 3419 8611 3417 8638
TIME...MOT...LOC 2033Z 249DEG 15KT 3427 8621
KTWSpecial Weather Statement National Weather Service Huntsville AL 339 PM CDT Wed Jun 12 2019 ALZ009-122130- Jackson AL- 339 PM CDT Wed Jun 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 430 PM CDT... At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over Skyline, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scottsboro, Hollywood, Skyline, Martintown, Lim Rock, Fackler and Larkinsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3467 8621 3482 8617 3491 8589 3467 8592 TIME...MOT...LOC 2039Z 253DEG 13KT 3478 8608 KTW
The Northeast Alabama radar (KHTX), 75 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
The public reported quarter sized hail in Albertville.
A tree was knocked down at this location.
A tree was knocked down at this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839570, 839572, 839573.